Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 114, NWS Albuquerque, NM

July 2, 2004Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 2, 2004, 5:30 PM MDT for Union County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2004, 5:30 PM MDT (23:30 UTC)
Expired
Jul 2, 2004, 6:15 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Counties, with a storm outline in the text

County Union County, NM

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2004-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2004-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-191 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:18 PM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jul 2, 2:18 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
218 PM MDT FRI JUL 2 2004

.DISCUSSION...FOR THIS EVENING...A FEW CELLS TRYING TO DEVELOP ALONG
THE DRY LINE ACROSS THE FAR NORTHEAST COULD LINGER PASS 6 PM BUT
SHOULD PUSH EAST OR DISSIPATE AROUND 9 PM. ACROSS THE SOUTHWEST ONLY
FLAT CU AT THIS TIME...STILL AN OUTSIDE CHANCE OF A FEW LIGHTNING
STRIKES AS SOME LIMITED MID LEVEL MOISTURE WORKS ITS WAY NORTHEAST.
SHOULD BE ANOTHER COOL NIGHT NORTH AND WEST WITH LOW DEWPOINTS...
MILD ELSEWHERE.

FOR THE HOLIDAY WEEKEND...ONLY A SLIGHT CHANCE OF THUNDERSTORMS AT
BEST. ONLY MID LEVEL MOISTURE MOVING IN FROM THE SOUTHWEST
INTERACTING WITH AN UPPER LEVEL TROUGH AND SOME COOL AIR ALOFT TO
PRODUCE DRY THUNDERSTORMS IN THE WEST AND LIGHT RAIN PRODUCERS
CENTRAL MOUNTAINS EASTWARD. ONLY SLIGHT AFTERNOON COOLING DUE TO SOME
INCREASE IN AFTERNOON CLOUD COVER.

POSSIBLE PATTERN CHANGE SETTING UP FOR MIDDLE TO END OF NEXT WEEK.
FIRST...MODELS INDICATING A COLD FRONT TO BACK INTO THE EAST TUESDAY.
THIS WILL USHER IN SOME LOW LEVEL MOISTURE WHICH COULD MAKES ITS WAY
WEST OF THE CENTRAL MOUNTAINS TUE NIGHT/WEDNESDAY. THEN HIGH PRESSURE
BUILDS EAST OF OUR CWA AS AN UPPER TROUGH ESTABLISHES ITSELF ALONG
OR JUST OFF THE WEST COAST. THIS TRENDS TOWARDS AN INCREASING
SOUTHERLY FLOW. WE WILL LEAN TOWARDS THIS TREND AT THIS TIME WITH
ADJUSTMENTS ANTICIPATED AS WE GETTING CLOSER TO THE PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON................ 050/089 055/087 055 49011
GALLUP.................... 040/086 047/085 047 49011
GRANTS.................... 040/086 046/086 048 49011
GLENWOOD.................. 046/088 050/090 053 49-11
CHAMA..................... 039/077 042/077 043 49011
LOS ALAMOS................ 048/083 049/081 050 49011
RED RIVER................. 035/074 039/071 040 49022
TAOS...................... 039/084 044/082 044 49011
SANTA FE.................. 049/084 051/082 051 49011
SANTA FE AIRPORT.......... 052/087 054/087 054 49011
ESPANOLA.................. 048/089 053/088 054 49011
ALBUQUERQUE HEIGHTS....... 062/090 064/090 063 49011
ALBUQUERQUE VALLEY........ 056/093 059/092 061 49011
ALBUQUERQUE FOOTHILLS..... 060/087 060/087 062 49011
ALBUQUERQUE WEST MESA..... 060/091 062/090 062 49011
SOCORRO................... 060/092 061/092 061 49011
SANDIA PARK/CEDAR CREST... 056/084 056/081 056 49011
MORIARTY/ESTANCIA......... 050/087 055/086 055 49011
CARRIZOZO................. 059/090 055/088 055 49011
RUIDOSO................... 051/084 053/081 053 49011
RATON..................... 047/087 049/084 049 49122
LAS VEGAS................. 048/085 050/084 051 49022
ROY....................... 054/090 053/087 053 49022
CLAYTON................... 060/092 060/089 060 49111
SANTA ROSA................ 059/097 062/093 062 49011
TUCUMCARI................. 062/099 064/096 064 49001
FORT SUMNER............... 061/098 062/096 062 49001
CLOVIS.................... 063/097 064/094 064 49001
PORTALES.................. 064/100 063/095 063 49001
ROSWELL................... 064/102 066/098 066 49001
&&

.ABQ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

49
Hazardous weather outlook, Jul 2, 6:00 AM MDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT FRI JUL 2 2004

NMZ001>021-026-031200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WESTCENTRAL MOUNTAINS-
600 AM MDT FRI JUL 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER
CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.